Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Facial Tremors and fron of neck
avatar
piano44 posted:
This is my third time posting under the Bipolar Community and I have no idea where it went. I would think near the most recent, but no. Frankly I can not type the whole thing all over again, just don't have it in me. My basic question is has anyone had facial tremors and front of neck tremors? How long did they take to go away? My pdoc sent me to a Neurologist. My Neurologist says I have Pscychotropic Tremors from an allergic reaction to Neurotin. He says they will go away but does not know how long it will take. The tremors are very very bad. He prescribed 1mg am and 1mg pm of klonipin as a muscle relaxer for the tremors. It helps a lot at this point but Tremor free would be wonderful. I far from being out of the woods. Thanks for reading.
Reply
 
avatar
An_256142 responded:
I took Abilify for quite a long while. It worked very well as a mood stabilizer but I did experience facial tremors and involuntary whole - body spasms. I would just be sitting there and my whole body would jerk. After stopping the Abilify, the effect was almost instantaneous. Within a day or two, my tremors were gone and my spasms were nonexistent.
 
avatar
bipoet001 responded:
I developed upper body tremors that were preventing me from eating and even sipping coffee in public. Luckily,my drug of choice has always been lithium with a 5 day half life. As I had advanced permission from my long-term doctor, I decided to try cutting my dose in half and within 5 days the tremors were gone. In a few weeks at my regular appointment, my doctor approved but sent me for a blood test. Lithium side effects a reversible, while those from anti-psychotics are not. You may wish to look into implanted nerve stimulation.
 
avatar
piano44 replied to bipoet001's response:
I also take Lithium for 6 yrs now. My dr requires Lithium levels to be drawn every 6-8 weeks even after all this time. It use to be once a month. As you probably know our Lithium levels can change based on many things including caffine, not drinking enough water, dose changed and is now too high etc. My first tell tale sign are my hands shaking bad. Usually you can't see them shake at all. Second sign for me is unsteadiness. There is a Lithium range that is theraputic and a number not to go over so you won't become toxic. For some people though even if they are in range they can still get symptoms and need there Lithium lowered. I have experienced it all.

The klonipin is helping a lot with my face and neck tremors. When the med wears off it's really bad so I do the best I can to watch the clock for the next dose. Dr seems confident they will go away. Don't know when though. Thanks for your advice.
 
avatar
piano44 replied to An_256142's response:
Thanks for your reply. Your story is all too familiar as I have heard of diff drugs doing this to people and then just disappearing once they stopped the drug. wish I was so lucky. Interesting no one bothers to tell you that could happen, when you ask they, the pdoc, says, " I don't know why this has happened" and it most often not listed on the side effects. If you can't find it on the Internet or paper literature, your pdoc hasn't a clue, a Neurologist is your only saving grace. This is my experience with facial and front neck tremors.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
68 of 91 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.